Ask a doctor

I Had Botox 5 Days Ago for Brow and Crows Feet and Suffered a Panic Attack. Is This a Reaction?

I have suffered from anxiety since the injections, a dry mouth, blurred right eye vision, with pain behind, dizzy spells and a severe runny nose which lasted two days. I went to a private professional cosmetic surgeon. I was very nervous the morning of the treatment and the injections hurt. Could my symptoms be a result of my panic attack being brought on by fear? I also feel a tightening feeling at the point of injection site.

Doctor Answers (3)

Botox and panic attack

+2

The Botox didn't cause the panic attack, but the fear and anxiety behind the treatment did. The tightening is the muscle not being able to move as much as it did before, which is normal.


Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Botox and side effects

+1

It's really not clear what may or may not be going on with your treatment. If you went to a reputable provider and are certain what was injected was cosmetic Botox, the symptoms you're experiencing don't sound directly related to your treatment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Reaction not from Botox

+1

Botox may cause a slight pin prick sensation at the site of injection but is unlikely to have caused these other symptoms.  Many people experience an involuntary reaction to the site of needles and even doctor's offices.  For anxiety issues, some medication can be taken to "take the edge off" next time. I would discuss this with your doctor ahead of time. 

Elizabeth Piantanida, MD
Colorado Springs Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.